Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 49, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 12, 2019, 3:48 AM EDT. It took effect at Apr 12, 2019, 6:00 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 3:48 AM EDT (07:48 UTC)
- In effect from
- Apr 12, 2019, 6:00 PM EDT
- Expired
- Apr 14, 2019, 3:42 AM EDT
- In force
- 34 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
339 WHUS71 KOKX 120748 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 348 AM EDT Fri Apr 12 2019 ANZ350-353-355-122000- /O.NEW.KOKX.SC.Y.0049.190412T2200Z-190413T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 348 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 6 PM EDT Saturday. * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
8 follow-up statements
582 WHUS71 KOKX 121413 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1013 AM EDT Fri Apr 12 2019 ANZ350-353-355-122215- /O.CON.KOKX.SC.Y.0049.190412T2200Z-190413T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1013 AM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY... * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 30 kt tonight, becoming southwest in the morning, then diminishing to 10 to 15 kt with guts to 20 kt in the afternoon. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
539 WHUS71 KOKX 121936 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 336 PM EDT Fri Apr 12 2019 ANZ350-353-355-131215- /O.EXT.KOKX.SC.Y.0049.190412T2200Z-190414T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 336 PM EDT Fri Apr 12 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 30 kt tonight, becoming southwest and diminishing to 10 to 15 kt with gusts up to 20 kt morning. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
731 WHUS71 KOKX 130720 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 320 AM EDT Sat Apr 13 2019 ANZ353-355-132000- /O.EXT.KOKX.SC.Y.0049.000000T0000Z-190414T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 320 AM EDT Sat Apr 13 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas around 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ350-132000- /O.EXT.KOKX.SC.Y.0049.000000T0000Z-190414T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 320 AM EDT Sat Apr 13 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt. Seas around 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
938 WHUS71 KOKX 131422 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1022 AM EDT Sat Apr 13 2019 ANZ353-355-132230- /O.CON.KOKX.SC.Y.0049.000000T0000Z-190414T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1022 AM EDT Sat Apr 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ350-132230- /O.CON.KOKX.SC.Y.0049.000000T0000Z-190414T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1022 AM EDT Sat Apr 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS AND SEAS...Southwest winds 5 to 15 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
591 WHUS71 KOKX 132004 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 404 PM EDT Sat Apr 13 2019 ANZ353-355-140600- /O.CON.KOKX.SC.Y.0049.000000T0000Z-190414T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 404 PM EDT Sat Apr 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 4 to 6 feet, mainly in southerly swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ350-141000- /O.CON.KOKX.SC.Y.0049.000000T0000Z-190414T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 404 PM EDT Sat Apr 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt. Seas 4 to 6 feet, mainly in southerly swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
522 WHUS71 KOKX 140012 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 812 PM EDT Sat Apr 13 2019 ANZ353-355-140830- /O.NEW.KOKX.MF.Y.0007.190414T0012Z-190414T1400Z/ /O.CON.KOKX.SC.Y.0049.000000T0000Z-190414T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 812 PM EDT Sat Apr 13 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... The National Weather Service in Upton has issued a Dense Fog Advisory, which is in effect until 10 AM EDT Sunday. * WINDS AND SEAS...South winds 10 to 15 kt. Seas 3 to 6 feet. * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ350-140830- /O.NEW.KOKX.MF.Y.0007.190414T0012Z-190414T1400Z/ /O.CON.KOKX.SC.Y.0049.000000T0000Z-190414T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 812 PM EDT Sat Apr 13 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... The National Weather Service in Upton has issued a Dense Fog Advisory, which is in effect until 10 AM EDT Sunday. * WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 4 to 6 feet. * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-345-140830- /O.NEW.KOKX.MF.Y.0007.190414T0012Z-190414T1400Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 812 PM EDT Sat Apr 13 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY... The National Weather Service in Upton has issued a Dense Fog Advisory, which is in effect until 10 AM EDT Sunday. * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
569 WHUS71 KOKX 140557 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 157 AM EDT Sun Apr 14 2019 ANZ353-355-141000- /O.EXP.KOKX.SC.Y.0049.000000T0000Z-190414T0600Z/ /O.CON.KOKX.MF.Y.0007.000000T0000Z-190414T1400Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 157 AM EDT Sun Apr 14 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ350-141000- /O.CON.KOKX.MF.Y.0007.000000T0000Z-190414T1400Z/ /O.CON.KOKX.SC.Y.0049.000000T0000Z-190414T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 157 AM EDT Sun Apr 14 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 4 to 5 feet. * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-345-141000- /O.CON.KOKX.MF.Y.0007.000000T0000Z-190414T1400Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 157 AM EDT Sun Apr 14 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
645 WHUS71 KOKX 140742 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 342 AM EDT Sun Apr 14 2019 ANZ350-142000- /O.CAN.KOKX.SC.Y.0049.000000T0000Z-190414T1000Z/ /O.CON.KOKX.MF.Y.0007.000000T0000Z-190414T1400Z/ /O.NEW.KOKX.SC.Y.0050.190415T0300Z-190415T2200Z/ /O.NEW.KOKX.GL.A.0013.190415T2200Z-190416T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 342 AM EDT Sun Apr 14 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 6 PM EDT Monday. A Gale Watch has also been issued. This Gale Watch is in effect from Monday evening through late Monday night. * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 30 kt tonight into Monday morning, becoming northwest late Monday and Monday night 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 kt has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ353-355-142000- /O.CON.KOKX.MF.Y.0007.000000T0000Z-190414T1400Z/ /O.NEW.KOKX.SC.Y.0050.190415T0300Z-190415T2200Z/ /O.NEW.KOKX.GL.A.0013.190415T2200Z-190416T1000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 342 AM EDT Sun Apr 14 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 6 PM EDT Monday. A Gale Watch has also been issued. This Gale Watch is in effect from Monday evening through late Monday night. * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 30 kt tonight into Monday morning, becoming northwest late Monday and Monday night 20 to 30 kt with gusts up to 40 kt. Seas 6 to 9 feet. * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 kt has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ330-340-345-142000- /O.CON.KOKX.MF.Y.0007.000000T0000Z-190414T1400Z/ /O.NEW.KOKX.SC.Y.0050.190415T0300Z-190415T1200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 342 AM EDT Sun Apr 14 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 8 AM EDT Monday. * WINDS...Southeast winds 10 to 20 kt with gusts up to 30 kt. * VISIBILITY...One quarter to one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ335-338-142000- /O.NEW.KOKX.SC.Y.0050.190415T0300Z-190415T1200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 342 AM EDT Sun Apr 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 8 AM EDT Monday. * WINDS...South winds 10 to 20 kt with gusts up to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 1:34 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 12, 1:34 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service New York NY 134 AM EDT Fri Apr 12 2019 .SYNOPSIS... High pressure moves offshore overnight. A warm front will approach on Friday, with its associated frontal system moving through Friday Night into Saturday morning. A cold front pushes south Saturday night, returning north as a warm front late Sunday into Sunday night. A strong frontal system will affect the area Sunday Night into Monday. Fair weather will return for Tuesday into through Tuesday night. A warm front will slowly approach the region later Wednesday into Thursday, ahead of the next frontal system for late next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Weak warm advection continues with temperatures remaining nearly steady or falling slightly overnight, with a light southerly to southeasterly flow and overcast conditions. High pressure has moved offshore and will move further east overnight setting up a return flow, weak warm advection and increasing moisture. Clouds have lowered a bit over the past few hours and will continue to do so. Some patchy drizzle becomes a little more likely just before daybreak. Thinking that the profile moistens enough through a sufficient enough depth that any drizzle will be more likely later into Friday morning. Some patchy fog cannot be totally ruled out towards daybreak, but not confident enough to put in zones. Looks to be more of a stratus situation as the warm frontal boundary strengthens off to the south. Temperatures will be in the upper 30s to middle 40s. Based on latest obs I slightly adjusted overnight minimums. Overall temps are on track with good cloud cover and a very light onshore flow which picks up slightly towards and just after daybreak. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Strong low pressure over the Plains will slowly lift north into the Great Lakes tonight into Friday. A warm front will develop ahead of this system and slowly approach from the S and W during the day on Friday. As of now, it looks like the front will remain to the west during the day before lifting through at night. This will put the region in the warm sector with rain chances increasing ahead of the front. With some elevated instability, have added a slight chance of thunder to the forecast for the first half of the night. Temperatures on Friday will be in the lower 60s in and around NYC and in the 50s elsewhere. However, these temperatures will be dependent on the slow movement of the warm front. Southerly winds increase tomorrow afternoon with gusts up to 25 mph. Temperatures Friday night are not expected to fall much, staying in the 50s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Intense closed low over the central plains today will shear ne into northern stream through southern Ontario and then into northern Quebec this weekend. At the surface, a weak frontal boundary pushes se of the region late Friday Night into Saturday morning. With upper energy still well off to the NW and deep SW flow aligned with the front, the front and associated showers/cloud cover could be slower to clear than progged by the models. This make for a challenging temp forecast for Saturday. With afternoon clearing, temps could soar well into the 70s to around 80 degrees across NYC, NE NJ, Lower Hud and interior SW CT. For now have tempered expectations to mid 70s in these areas to lower 60s immediate S coast with potential for high and mid deck to remain. A cold front then slips south through the area Saturday Night. This boundary then likely begins to work north from the Mid- Atlantic as a warm front late Sunday ahead of the next more intense low pressure system, but still uncertainty on how quickly this front moves north with model spread in how quickly southerly llj works north towards the region. Leaning towards a slower northward progress of the front, likely not moving north until late Sunday night. Meanwhile, PAC energy coming into the west coast today will dig the next trough towards the US Mexico border this weekend, with closed upper low formation. Models in good agreement with this upper low lifting ne towards the Great Lakes Sun Night into Monday, with associated shortwave energy approaching the region Monday and swinging through Monday Night into Tuesday. The resultant strong low pressure system will lift into the Ohio Valley Sunday and the eastern Great Lakes and Adirondacks Monday, with triple pt low moving near the region. Potential for a 6 to 12 hr period of moderate to heavy rain showers with embedded thunder during the Sunday Night to Monday morning period in response to deep layered lift of a +3-4 std pwat subtropical moisture plume ahead of the approaching frontal system. Gradually drying but breezy conditions Monday Night into Tuesday in wake of frontal system as cyclonic flow gradually relents. Thereafter, general agreement on upper ridging gradually building into the northeast mid to late next week ahead of the next longitudinally digging trough developing and then sliding east from the Central US. This setup would signal an increasingly warm and humid airmass over the region during the mid to late week as a PAC and then subtropical flow setup, but as is typical in the early Spring in the NE US, indications are that Canadian Maritime high pressure will exert its influence on the region Wed and Thu with a backdoor cold front pressing south or warm front developing to the south. Temps for the mid to late week appear seasonable at this time. Potential for some stratus and light rain/drizzle development Wed/Thu depending on location of a developing warm front and weak shortwaves energies moving through the flow. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... A warm front will approach from the south late tonight into Fri morning, then lift slowly north through the area Fri afternoon. MVFR cigs will gradually spread northeastward through the remaining terminals through 12Z. Cannot rule out TEMPO IFR conds at some point at the Long Island and especially CT terminals for 2-3 hr right before warm fropa. Warm fropa looks to be more sluggish than usual, taking place about 19Z at KEWR, from 20Z-21Z at the remaining NYC metros and KISP, and closer to 23Z-24Z at KBDR/KGON/KHPN/KSWF. S sfc winds G20kt and LLWS possible at KJFK/KLGA/KISP after fropa as well, with winds aloft increasing to 45 kt between FL012-020. .OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... .Friday night...MVFR to IFR conditions. S winds G20kt and LLWS. .Saturday...Chance of showers. IFR expected, local LIFR conds possible early in the morning, then improving to VFR by afternoon (except MVFR KGON). SW winds G15-20kt. .Saturday night...Chance of showers with MVFR conds, mainly NYC/metro and Long Island terminals. .Sunday-Monday...Showers with MVFR or lower conds. Isolated thunder on Mon. .Tuesday...VFR. && .MARINE... Made only minor changes to the winds which were more southeasterly and lighter than forecast. No changes were made to the seas. Sub SCA conditions are expected on all waters through Friday afternoon. Marginal SCA conditions are expected Friday night with increasing southerly flow with occasional gusts up to 25 kts. Marginal SCA ocean seas are likely for the ocean waters into Saturday morning on a good southerly fetch. Seas expected to fall to sub-SCA Sat Night into Sun with offshore flow. Next chance for SCA conditions return to the ocean waters and possibly all waters late Sunday night into Monday on southerly flow ahead of an approaching cold front. The front will clear the waters Monday afternoon, but SCA conditions will likely continue Monday Night through Tuesday for all coastal waters. Sub SCA conditions likely return for next week. && .HYDROLOGY... Around a quarter to half an inch of rain is expected Friday night into early Saturday. Late Sunday into early Monday more rainfall is expected, with the potential for 1 to 1 1/2 inches of rain. Minor urban/poor drainage and flashy small stream hydrologic impacts are possible with this system. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off the air. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...CB/NV NEAR TERM...JE/MET SHORT TERM...CB LONG TERM...NV AVIATION...MD/Goodman MARINE...CB/NV HYDROLOGY...CB/NV EQUIPMENT...
Hazardous weather outlook, Apr 11, 3:53 PM EDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New York NY 353 PM EDT Thu Apr 11 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-122000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 353 PM EDT Thu Apr 11 2019 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-335-338-340-345-350-353-355-122000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 353 PM EDT Thu Apr 11 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.